Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diagnosed with caecal ulcer. Done colonoscopy. Taking steroids. What is the cause and remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi, I have been diagnosed with a caecal ulcer. I am on steriods and ulcer treatment but still waiting for my appointment after the colonoscopy. I had four biopsies and waiting for results. However my quality of life has gone down hill and I can't even go out. I have no idea about this disease and how it will be treated. I can't go on like this. Can you give any advice please.
Posted Mon, 22 Apr 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXX,
You mention colonoscopy showed cecal ulcers.
This area of the colon and junction of the small bowel
known as ileum is usually affected by "Crohn's Disease".
I am not sure what kind of symtoms prompted the
procedure and the biopsy. Very rarely, a person can have
these type of ulcers from severe constipation and very hard
stools , although this is more common in the lower part of
the colon called the sigmoid colon.
Cases of these type of ulcers have also been seen in some
that have been on NSAIDs (Non steroidal antiinflammatory drugs)
such as Ibuprofen, Naproxen etc.
If you have a positive family history of Crohn's or Ulcerative colitis,
this increses your risk to have one of these.
The biopsy should confirm the diagnosis and this should be supported
by additional blood tests including IBD-Panel and also CEA tests.
If this is confirmed as Crohn's , there are very effective medications
that are available now to bring the condition under remission.
There is no cure for Crohn's. If it is ulcerative colitis , again there are
very effective drugs such as Mesalamine etc. You can discuss these
with your doctor. I want you to go on line and check WWW.WWWW.WW where
you can get a lot of useful information.
I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Diagnosed with caecal ulcer. Done colonoscopy. Taking steroids. What is the cause and remedy? 1 hour later
I now have a rash on my back...I really am unwell and getting I supposed to feel this sick? I have no blood in my stools, but feel constant throbbing in my lower abdomen and have had pre the diagnosis sever lower right hand back pain...I am on steriods for that, first week 40mg and second which I'm in until Thursday 35mg and then 30mg etc..and the ulcer medication Salofalk 3 tabs orally a day. Back pain not as bad however my condition isn't well at all..Should I wait the nine days for my appointment or see my doctor again? Thank you for your reply
Answered by Dr. Charles S Narasi 22 minutes later

The skin rash on your back may be unrelated. It is possible that you might be allergic to something. If the allergic reaction is from the medication, it should be more wide spread on your body. If it's only on your back , I wonder if it is not something like contact dermatitis from clothing , bedding etc. The steroids you are on is to get the colitis under control. Steroids may be used initially and then you will be put on different medication as maintenance. Unless you start really breaking out in hives or extensive rash, you can wait for your appointment or you can always call the doctors office and talk to the nurse for instructions from the doctor.

I wish you well.
Above answer was peer-reviewed by
Follow-up: Diagnosed with caecal ulcer. Done colonoscopy. Taking steroids. What is the cause and remedy? 39 minutes later
Thank you :-)
Answered by Dr. Charles S Narasi 3 hours later
You are very welcome and I hope you recover
Wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor